Alert archive / Alabama / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 234, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 9, 2009, 7:01 PM CDT for Covington County, Alabama. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2009, 7:01 PM CDT (00:01 UTC)
- Expired
- Jul 9, 2009, 7:24 PM CDT
- In force
- 23 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Covington County, AL
The radar
The Eglin Afb radar (KEVX), 91 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:05 PM CDT, 3 hours 56 minutes earlier.
Area forecast discussion, Jul 9, 3:05 PM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 305 PM CDT THU JUL 9 2009 .SHORT TERM...(TONIGHT THROUGH SATURDAY)...HEIGHTS CONTINUE TO RISE ACROSS THE GULF COAST AS AN UPPER RIDGE BUILDS EASTWARD. AN UPPER LEVEL DISTURBANCE RIDING DOWN THE BACK SIDE OF THE DEPARTING UPPER TROUGH IS HELPING TO FIRE SOME SHOWERS AND THUNDERSTORMS ACROSS EASTERN PARTS OF THE AREA THIS AFTERNOON. THESE WILL EVEN BE FEWER AND FARTHER BETWEEN ON FRIDAY INTO SATURDAY AS THE RIDGE EXPANDS EASTWARD. A SMALL ISOLATED POP WILL BE CARRIED EACH AFTERNOON MAINLY ACROSS SOUTHERN ZONES AS THE SEABREEZE MOVES INLAND EACH AFTERNOON WITH THE BEST CHANCE TO THE EAST WHERE THE RIDGE IS WEAKER. HIGHS WILL CONTINUE IN THE LOW 90S INLAND TO UPPER 80S ALONG THE COAST WITH LOWS IN THE LOW TO MID 70S. /13 .LONG TERM...(SUNDAY THROUGH WEDNESDAY)...CENTRAL GULF COAST WILL REMAIN ON THE EASTERN PERIPHERY OF AN UPPER RIDGE ACROSS THE SOUTHERN PLAINS. THIS WILL PLACE THE AREA IN AN UPPER LEVEL NORTHWEST FLOW PATTERN AND WILL HAVE TO WATCH FOR DISTURBANCES IN THE FLOW THAT WILL ENHANCE THUNDERSTORM COVERAGES DURING THE PERIOD. HOWEVER...THOSE ARE IMPOSSIBLE TO TIME THIS FAR OUT. THE CURRENT FORECAST HAS ISOLATED POPS IN THROUGH THE PERIOD AND WILL LEAVE AS IS FOR NOW. THE BEST COVERAGES WILL LIKELY REMAIN ACROSS SOUTHERN PORTIONS OF THE AREA AS THE SEABREEZE MOVES INLAND EACH AFTERNOON. HIGHS REMAIN GENERALLY IN THE LOW TO MID 90S WITH LOWS IN THE LOW TO MID 70S. /13 && .AVIATION...(18Z ISSUANCE)...KEPT TEMPO GROUPS FOR SHRA TSRA DURING AFTERNOON. STARTING EAST...THE CONVECTION WILL EVENTUALLY START FIRING WEST OF MOBILE BAY LATER THIS AFTERNOON...AND SHUTTING DOWN OVERNIGHT. ASIDE FROM PATCHES OF GROUND FOG IN AREAS RAINED ON DURING THE PREVIOUS DAY...NO OTHER CIGS OR LOW VIS RESTRICTIONS. /77 && .MARINE...FRONTOLYSIS WILL WORK ON THE FRONT NORTH OF THE COAST TO DISSIPATE OVER THE NEXT 36 TO 72 HR. A HIGH WILL STRENGTHEN OVER MIDLANT AND RIDGE INTO THE GULF THROUGH THE WEEKEND. LIGHT WEST TO SOUTHWESTERLY DAYTIME WIND THROUGH THE WEEKEND...VARIABLE OVERNIGHT. SCATTERED SHOWERS AND THUNDERSTORMS THROUGH LATE THIS WEEK. SEAS <= 3 FEET TONIGHT...<=2 FEET THROUGH REMAINDER. /77 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 71 93 73 93 / 10 10 10 20 PENSACOLA 73 92 73 91 / 10 10 10 20 DESTIN 76 90 75 91 / 10 10 10 20 EVERGREEN 68 93 68 92 / 10 10 10 10 WAYNESBORO 69 94 67 94 / 05 10 05 05 CAMDEN 70 94 68 94 / 05 10 05 05 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. && 13.JC 77.BD
Hazardous weather outlook, Jul 9, 6:25 AM CDT, 12 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 625 AM CDT THU JUL 9 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-101200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 625 AM CDT THU JUL 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN FLORIDA PANHANDLE...AS WELL AS THE ADJACENT GULF WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE REGION BY THIS AFTERNOON...ESPECIALLY OVER SOUTHWEST ALABAMA...THE WESTERN FLORIDA COASTAL WATERS AS WELL AS THE NEAR SHORE ADJACENT COASTAL WATERS. ONLY AN ISOLATED SHOWER OR STORM IS EXPECTED OVER INTERIOR SOUTHEAST MISSISSIPPI. OVERALL COVERAGE OF STORMS WILL BE LESS TODAY THAN OVER THE PAST COUPLE OF DAYS AS THE NEARLY STATIONARY FRONTAL BOUNDARY JUST TO OUR NORTH CONTINUES TO WEAKEN AND UPPER LEVEL SUPPORT WILL ALSO BE WEAKER TODAY. NO WIDESPREAD SEVERE WEATHER IS EXPECTED AT THIS TIME. THE SHOWER AND THUNDERSTORM ACTIVITY SHOULD DIMINISH BY THE MID EVENING HOURS...WITH GENERALLY CLEAR SKIES AND NO RAIN LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. TYPICAL SUMMERTIME PATTERN WILL PERSIST THROUGH THE PERIOD...WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS THE REGION EACH AFTERNOON AND CONTINUING INTO THE EARLY EVENING HOURS. NO WIDESPREAD SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED TODAY OR TONIGHT.
In the hours before
Special weather statement, Jul 9, 2:54 PM CDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 254 PM CDT THU JUL 9 2009 ALZ060-092030- COVINGTON- INCLUDING THE CITIES OF...ANDALUSIA... 254 PM CDT THU JUL 9 2009 ...A STRONG THUNDERSTORM WILL AFFECT COVINGTON COUNTY... AT 251 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM ON RADAR 2 MILES NORTHWEST OF BECK...MOVING SOUTHEAST AT 5 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... ANDALUSIA...BECK AND PLEASANT HOME THROUGH 330 PM CDT. THIS STORM CAN PRODUCE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM CAN PRODUCE RAINFALL 1 TO 2 INCHES PER HOUR...BRINGING BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Nearby
Severe Thunderstorm Warnings in Alabama, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.